Imiquimod-induced subacute cutaneous lupus erythematosus-like changes

Sheilagh Maguiness, Terry T. Farsani, Daniel C. Zedek, Timothy G. Berger

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

Imiquimod is a topical immunomodulator used to treat genital warts and cutaneous malignancies that exerts its effects via induction of proinflammatory cytokines through activation of toll-like receptor (TLR) 7. Although subacute cutaneous lupus erythematosus (SCLE) has been reported in association with multiple systemic medications, SCLE in patients treated with topical agents has not been widely reported. We report the case of a 50-year-old woman with local induction of lesions that clinically and histologically resembled SCLE following treatment with topical imiquimod.

Original languageEnglish (US)
Pages (from-to)349-351
Number of pages3
JournalCutis
Volume95
Issue number6
StatePublished - Jan 1 2015

    Fingerprint

Cite this

Maguiness, S., Farsani, T. T., Zedek, D. C., & Berger, T. G. (2015). Imiquimod-induced subacute cutaneous lupus erythematosus-like changes. Cutis, 95(6), 349-351.